I have ET, Cal Axion 9 Mutation (Calr). I have been on HU for over a year, my platelets have reached 1.5 million. (They have been at 1 million for over a year.) I am wondering about side effects. Thanks in advance!
With Myleran (Bulsulfan) I had an itchy rash on my back at first, but that seems to be going away. My platelets have dropped a million in just one month. They have reduced me to 2 mg/day. I feel great and my platelets are just above normal.
So after seeing a specialist in Boston, they are weaning me off of Hydroxy Urea (it wasn't working even at the higher dose) and I have started taking a low dose of Busulfan (leukemia drug). I am hopeful that this will lower my platelet and white blood count. I will keep you posted.
I take Peginterferon as of two months ago. My platelets came down steadily each week and as of this week was 415 which is now in the normal range. I had headaches for about a month but after that I had no side affects at all and much more energy.
I take Hydroxurea and that has worked well for me. I take 50 mg a day I believe, which is the smallest dose. My platelets were over 1000 and are now in the low 400 range (I guess that's thousands after reading your post). I don't have any side effects that I am aware of.
Hey hon! My platelets were in the 2 million range. Like you on Hydroxy, but having a nasty side effect with it. Been on it 5 months
Platelets down to 600 range, But Looking at interferon, my doc said I can experience flu like symptoms if I choose to change meds. Good luck & I hope you will get better results with it!
We never share your personal information with anyone.